Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
person222

roaccutane red face

Recommended Posts

person222 r u male or female?

if u r female consider mineral make-up

if u r a guy well there is nothing wrong with wearing make-up

green concealer helps to cancel out the redness (although Jane Iredale does not reccomend this - but tons of other make-up companies do!)

Share this post


Link to post
Share on other sites

My face gets super red too...but its really weird

because its only really red for about 2 hours a day..

and then it seems to mostly fade..

I wonder why it does this..

Share this post


Link to post
Share on other sites

i was afraid of the red-faced look too. i'm about a month into my treatment and i haven't gotten it. i'm going through a pretty bad initial break out, but no flushing or redness or dryness on my face.

i've just been cleansing and moisturizing twice daily--Purpose and Neutrrogena products only-- no acids, no medicated products of any kind!!! and i've been avoiding the sun like a mad woman.

Share this post


Link to post
Share on other sites
i was afraid of the red-faced look too. i'm about a month into my treatment and i haven't gotten it.  i'm going through a pretty bad initial break out, but no flushing or redness or dryness on my face.

i've just been cleansing and moisturizing twice daily--Purpose and Neutrrogena products only-- no acids, no medicated products of any kind!!!  and i've been avoiding the sun like a mad woman.

Share this post


Link to post
Share on other sites
karen2906

is your acne bad and how bad is this breakout is it like how you would normally breakout? I am starting on 40mg everyother day to try and not get such a bad breakout but now I am so nervous maybe I should stop reading the boards.

Share this post


Link to post
Share on other sites
hey, dont be nervous...

i've had mild to moderate acne since i was a teenager.  was clear for a few years in my early 20s.  am 29 now.  my old derm put me on tazorac for my mild acne a few months ago and my skin became TERRIBLE--2 or 3 cysts, some whiteheads, etc.  i gave it three full months and then quit.  i went to a different derm and right away, he put me on Accutane.  40mg/day. I weigh 118.

i'm nearing the end of my 1st month now.  after one week, my face broke out really badly--more pimples than i could count.  the worse was during days 10-21. my skin seems to be calming down now.  still breaking out, but smaller, and no cysts. the skin where there's no blemish is very soft and smooth.

i was really anxious about the initial break out--i couldnt even sleep!!!  but don't worry, once it comes, you kind of feel relieved in a way. no more worrying!  if you're on a moderate dose, like me, you shouldnt have such an enormous breakout, and also like me, it shouldnt last more than a couple of weeks.

good luck smile.gif

karen2906

I am starting with 40mg every other day to try and avoid a bad breadout do u think that is possible my doctor said  not all of his patients break out but I am going to florida april 29th so i am scared maybe i should start it when i get back.                               

Share this post


Link to post
Share on other sites

girlygal,

you might want to start Accutane after you get back. Break outs or not, the med will definitely make your skin more sun sensitive.

did your derm say to take the 40mg every other day? or is that something you plan on doing yourself? if it's your own theory, i would say, don't do it, and follow your doc's orders.

if you're going to have a break out, you will anyway once your body absorbs enough of the medication. if you take the med every other day, you will just be putting off the effect.

let's say, you would start to break out after a total dosage of 200mg--if you take it 5 days in a row, you'll break out on the 6th day. if you decide to take it every other day, you'll just break out on the 11th day. better to get it all out of the way and let Accutane do its thing!

of course, there is the possibility that you won't break out at all. normally, if you were getting worse and worse and then get Accutane, you'll have a break out. if you've been mild and steady and are taking Accutane just to make it finally go away, you might clear from the start.

Share this post


Link to post
Share on other sites
girlygal,

you might want to start Accutane after you get back. Break outs or not, the med will definitely make your skin more sun sensitive.

did your derm say to take the 40mg every other day?  or is that something you plan on doing yourself?  if it's your own theory, i would say, don't do it, and follow your doc's orders. 

if you're going to have a break out, you will anyway once your body absorbs enough of the medication.  if you take the med every other day, you will just be putting off the effect.

let's say, you would start to break out after a total dosage of 200mg--if you take it 5 days in a row, you'll break out on the 6th day.  if you decide to take it every other day, you'll just break out on the 11th day. better to get it all out of the way and let Accutane do its thing!

of course, there is the possibility that you won't break out at all. normally, if you were getting worse and worse and then get Accutane, you'll have a break out.  if you've been mild and steady and are taking Accutane just to make it finally go away, you might clear from the start.

Share this post


Link to post
Share on other sites
wow that does make sense did u just wake up and the initial breakout was there or did it start alittle each day? Now I am really confused. I will wind up canceling my trip if I breakout that bad. Did u get cysts even though u never had them. This is all to much I am just so confused. The doctor said I can take it every other day but it was my idea, I think I am driving the man crazy so now he maybe just is agreeing with me, but he is a good doctor he is worried about my depression over this and made me see a psychiatrist who gave me zoloft. Which is so far doing nothing it is day 11 on it.

Share this post


Link to post
Share on other sites
i didnt just wake up to a big break out....well, not really. 

here is what happened: after about 4 or 5 days on Accutane, i got two or three pimples.  i thought these were coming anyway, and I didnt think Accutane had anything to do with them.  then on day 10 (maybe?), i literally got 6 or 7 pimples in one day! then a new pimple and/or cyst every day for almost two weeks!! (i used to get a cyst every 4 or 5 MONTHS, never this many at one time!!!)  it was so bad, it was almost funny.  i just gave up and stopped myself from jumping out a window by thinking it was all part of the process and that at the end of the treatment, i'll be rewarded. i am still thinking that  doubt.gif

now i'm on my 4th week and things SEEM to have calmed down.  pimples are smaller and are no longer a daily visitor!

and PS, anti depressants often take several weeks to kick in so be patient with that as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×